MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number TU-8001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 06/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombus occurred.A left atrial appendage (laa) closure procedure was being performed using transesophageal echocardiogram (tee) imaging.Venous access was obtained and transseptal puncture (tsp) was performed through a thick septum using a single curve watchman access sheath (was).A pigtail catheter was inserted into the laa.Heparin had been administered.A 20mm watchman flx closure device and delivery system (wd) was advanced and positioned at the laa then subsequently deployed.A thrombus was noted to have formed and attached to the was.It was noted the activated clotting time (act) was high out of range over 400.Release criteria was met and the watchman flx closure device was released and implanted.The physician decided to remove the was and no patient adverse effects were noted.The procedure was concluded.
 
Additional Manufacturer Narrative
B5: information added.
 
Event or Problem Description
It was reported that thrombus occurred.A left atrial appendage (laa) closure procedure was being performed using transesophageal echocardiogram (tee) imaging.Venous access was obtained and transseptal puncture (tsp) was performed through a thick septum using a single curve watchman access sheath (was).A pigtail catheter was inserted into the laa.Heparin had been administered.A 20mm watchman flx closure device and delivery system (wd) was advanced and positioned at the laa then subsequently deployed.A thrombus was noted to have formed and attached to the was.It was noted the activated clotting time (act) was high out of range over 400.Release criteria was met and the watchman flx closure device was released and implanted.The physician decided to remove the was and no patient adverse effects were noted.The procedure was concluded.It was further reported the patient was discharged home in a routine fashion post procedure.

Brand Name
WATCHMAN FXD CURVE ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19756725
Report Number2124215-2024-40825
Device Sequence Number6491617
Product Code DQY
UDI-Device Identifier00191506013806
UDI-Public00191506013806
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Model NumberTU-8001
Device Catalogue NumberTU-8001
Device Lot Number0030933554
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date07/26/2024
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale